Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Uncontrolable pain after surgery

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:20 AM in Back Surgery and Neck Surgery
:jawdrop: After my anterior, and posterior spinal fusion I had to deal with the most Horrific six days after. The pain was so unmanagable ,and I thought ther was no hop for any relief!. All the Pain Meds didnt work at all!. Eventually the doctors put two epiderals in two try to relive some of the pain. I was wondering if anyone out there has ever had this happen to them, or heard of this ever??. Thanks


  • I'm so sorry to hear that; I had mine over a month ago. What medicines are you on? I had to have 2 post op ESI's after my microdiscectomy last year and it did nothing for me. I understand how you feel. They seriously need to find the cause of all that pain, or give you better pain control. Or at least do another MRI and X ray. Best wishes to you

    I had a TLIF/laminectomy
  • now im on 30mgs 4x daily oxycodone, 6 1/2mg diludid, gabapentin,ativan thats what ive recieved postop.
  • yes the surgeon siad that was the best plan ,and course to take ,but after the fact now I feel that its a little 2 much 2 fast,and now 2 late.lol. lots of pain afterwards and feels like intial symptoms got worse.
  • Its because your body has built up a tolerance to all that pain medication you were taking before the surgery therefore they couldnt control the pain after.
    Doctors usually dont like giving their patients too much pain pills just for that specific reason.

    I hope you get some help for your pain soon.

    Christina :)
  • I hope that you begin to feel some relief soon...

    When I emerged from surgery in a lot of pain and the morphine having no effect, my surgeon switched me to a dilaudid pump and said that I probably needed higher strength drugs because my body was too tolerant to lower dose drugs...

  • Before my TLIF/Lami, I was on Fentanyl 25, Norco, Neurontin, and Zanaflex prescribed by pain mgt. When I woke up from surgery, I was on a Fentanyl pump, and was still wearing the patch. I was given percocet and valium or xanax. It still hurt like hell, and the surgeon told me how bad my back was. I didn't even know my facet joints were degenerated badly, on top of everything else. I don't know much about them, but I will read about it later.

    How are you today? Has your pain level gone down a bit since being on the meds? I have also heard that doctors will wean you down if you're on a high dose on meds and they want to operate. They will hospitalize you to minimize withdrawal. Or they will give you meds like clonodine, xanax, OT antidiarrials to help.

    You have gone thru an extensive, aggressive procedure, and I know it's very diffult. I've been crying on a daily basis; I think it's a combo of everything- pain, feeling isolated, boredom, monotomy. The crying is like those rains that come quick, last for short while, and ends abrubtly. Then I'm back to being myself ( wisecracking, most of all caring).
    Take care. When it gets real bad, ICE that back- ice packs are your best friends ( You have us too :)
Sign In or Register to comment.